So I'm going to keep track of my meds a little bit here. Mostly I want to keep a running track of how I'm feeling on new meds.
Currently I am taking:
- NovoLog: rapid acting insulin, every meal at a carb ratio of 1:4 and 1:15 for lowering a high (approximately 50/day maybe)
- Lantus: long acting insulin, 45 units at bedtime
- Metformin: pill, one 500mg pill twice a day
- Simvastatin: cholesterol pill
Today my doc prescribed one 100mg pill of Januvia. From what I can tell from reading the slip, and talking to my doc, and reading stuff online, Januvia is "a once-daily prescription pill that, along with diet and exercise, helps lower blood sugar levels in adults with type 2 diabetes." according to the Januvia website. According to my doctor (I think), it should help my body know when its eating so that it can secrete the right amount of insulin. This is not the same as Metformin which apparently helps my body actually get the insulin moving and doing things, and helps with insulin resistance.
I also found out today that insulin resistance is one of the causes of not being able to get pregnant, and Metformin is prescribed for it. So just in case, when the time comes, I'm all set :)
Anyway... while this pill is supposed to be pretty good, some of the side effects seem to be ranging from really annoying to downright scary. They include headaches (sinus mostly), nausea, diarrhea, constipation, bloating. Those are the ones that I'm not happy about. But the other ones are scarier! Like pancreatitis, or some crazy skin infection that makes your skin fall off. Really!!
Point being... I'm going to be paying close attention to how I feel over the next little while. This stuff is supposed to start working in like 2 days, and is really supposed to be incredible, lowering blood sugars for regular daytime readings by some really good amounts. Not doing much for basal rates, but if I can cut out one insulin and 5 injections, I'm game!
As long as my skin doesn't fall off!!